Alert archive / California / Winter Storm Warnings in 2019
Winter Storm Warning 8, NWS Reno, NV
NWS Reno, NV issued this winter storm warning at Mar 25, 2019, 3:25 PM PDT for 8 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 26, 2019, 11:00 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2019, 3:25 PM PDT (22:25 UTC)
- In effect from
- Mar 26, 2019, 11:00 PM PDT
- Expired
- Mar 27, 2019, 11:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2372 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
270 WWUS45 KREV 252225 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 325 PM PDT Mon Mar 25 2019 CAZ071-261500- /O.UPG.KREV.WS.A.0011.190327T0600Z-190328T0600Z/ /O.NEW.KREV.WS.W.0008.190327T0600Z-190328T0600Z/ /O.EXT.KREV.WW.Y.0020.190326T0300Z-190326T1500Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 325 PM PDT Mon Mar 25 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT TUESDAY ABOVE 5000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT WEDNESDAY ABOVE 5500 FEET... * CHANGES...Shortened duration of Winter Weather Advisory. Upgraded watch to warning for Tuesday night-Wednesday. * WHAT...Heavy snow above 5500 feet expected. For tonight through Tuesday morning, 2 to 5 inches above 5000 feet. For Tuesday night through Wednesday evening, total snow accumulations 8 to 16 inches above 5500 feet, mainly west of Highway 395. Between 4500 and 5500 feet, accumulations of 4 to 8 inches, with up to 2 inches possible down to valley floors by Wednesday evening. Winds gusting as high as 50 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...For the Winter Weather Advisory, from 8 PM this evening to 8 AM PDT Tuesday. For the Winter Storm Warning, from 11 PM Tuesday to 11 PM PDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Slick road conditions are possible for the Tuesday morning commute, with more hazardous conditions likely impacting the Wednesday morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible Wednesday, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ072-073-NVZ002-261500- /O.UPG.KREV.WS.A.0011.190327T0600Z-190328T0600Z/ /O.NEW.KREV.WS.W.0008.190327T0600Z-190328T0600Z/ Greater Lake Tahoe Area-Mono County- Including the cities of South Lake Tahoe, Truckee, Bridgeport, Coleville, Mammoth Lakes, Stateline, and Incline Village 325 PM PDT Mon Mar 25 2019 ...WINTER STORM WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 PM PDT WEDNESDAY ABOVE 7000 FEET... * CHANGES...Upgraded Watch to Warning. * WHAT...Heavy snow above 7000 feet expected. For Tuesday night through Wednesday evening, total snow accumulations 1 to 2 feet above 7000 feet, with highest totals near the Sierra crest. Below 7000 feet, up to 4 inches, except 5 to 10 inches mainly west of Highway 89 from Tahoe to Alpine County, and west of Highway 395 in Mono County. Winds gusting as high as 50 mph, with Sierra ridge gusts up to 100 mph. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...From 11 PM Tuesday to 11 PM PDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the Wednesday morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible Wednesday, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
4 follow-up statements
970 WWUS45 KREV 261455 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 755 AM PDT Tue Mar 26 2019 CAZ071-271500- /O.EXP.KREV.WW.Y.0020.000000T0000Z-190326T1500Z/ /O.CON.KREV.WS.W.0008.190327T0600Z-190328T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 755 AM PDT Tue Mar 26 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY ABOVE 5500 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING ABOVE 5000 FEET... * CHANGES...Expired Winter Weather Advisory. * WHAT...Heavy snow above 5500 feet expected. For late tonight through Wednesday evening, total snow accumulations 8 to 16 inches above 5500 feet, mainly west of Highway 395. Between 4500 and 5500 feet, accumulations of 4 to 8 inches, with up to 2 inches possible down to valley floors by Wednesday evening. Winds gusting as high as 50 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...From 11 PM tonight to 11 PM PDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the Wednesday morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible Wednesday, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ072-073-NVZ002-271500- /O.CON.KREV.WS.W.0008.190327T0600Z-190328T0600Z/ Greater Lake Tahoe Area-Mono County- Including the city of Mammoth Lakes 755 AM PDT Tue Mar 26 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY ABOVE 7000 FEET... * CHANGES...None. * WHAT...Heavy snow above 7000 feet expected. For late tonight through Wednesday evening, total snow accumulations 1 to 2 feet above 7000 feet, with highest totals near the Sierra crest. Below 7000 feet, up to 4 inches, except 5 to 10 inches mainly west of Highway 89 from Tahoe to Alpine County, and west of Highway 395 in Mono County. Winds gusting as high as 50 mph, with Sierra ridge gusts up to 100 mph. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...From 11 PM tonight to 11 PM PDT Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the Wednesday morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible Wednesday, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
912 WWUS45 KREV 271049 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 349 AM PDT Wed Mar 27 2019 CAZ071-280600- /O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 349 AM PDT Wed Mar 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 5500 FEET... * CHANGES...None. * WHAT...Heavy snow above 5500 feet expected with snow levels falling this afternoon and evening. Through this evening, total snow accumulations 8 to 16 inches above 5500 feet, mainly west of Highway 395. Between 4500 and 5500 feet, accumulations of 4 to 8 inches. Accumulations up to 2 inches possible down to valley floors. Winds gusting as high as 50 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...Through 11 PM PDT this evening. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible today, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ072-073-NVZ002-280600- /O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Greater Lake Tahoe Area-Mono County- Including the city of Mammoth Lakes 349 AM PDT Wed Mar 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 7000 FEET... * CHANGES...None. * WHAT...Heavy snow above 7000 feet expected. Through this evening, total snow accumulations 1 to 2 feet above 7000 feet, with highest totals near the Sierra crest. Below 7000 feet, up to 4 inches, except 5 to 10 inches west of Highway 89. Winds gusting as high as 50 mph, with Sierra ridge gusts up to 100 mph. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...Through 11 PM PDT this evening. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible today, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
367 WWUS45 KREV 272003 AAA WSWREV URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Reno NV 103 PM PDT Wed Mar 27 2019 CAZ071-280600- /O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- Including the cities of Portola and Susanville 103 PM PDT Wed Mar 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 5500 FEET... * CHANGES...None. * WHAT...Heavy snow above 5500 feet expected with snow levels falling this afternoon and evening. Through this evening, total snow accumulations 8 to 16 inches above 5500 feet, mainly west of Highway 395. Between 4500 and 5500 feet, accumulations of 4 to 8 inches. Accumulations up to 2 inches possible down to valley floors. Winds gusting as high as 50 mph. * WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties. * WHEN...Through 11 PM PDT this evening. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible today, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ072-NVZ002-280600- /O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Greater Lake Tahoe Area- 103 PM PDT Wed Mar 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 6500 FEET... * CHANGES...Lowered snow levels for this afternoon due to incoming heavy precipitation band. * WHAT...Heavy snow above 7000 feet expected. Through this evening, total snow accumulations 1 to 2 feet above 7000 feet, with highest totals near the Sierra crest. Below 7000 feet, up to 4 inches, except 5 to 10 inches west of Highway 89. Winds gusting as high as 50 mph, with Sierra ridge gusts up to 100 mph. * WHERE...Greater Lake Tahoe Area. * WHEN...Through 11 PM PDT this evening. * ADDITIONAL DETAILS...Travel could be very difficult. Hazardous conditions likely impacting the morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible today, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ CAZ073-280600- /O.CON.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Mono County- Including the city of Mammoth Lakes 103 PM PDT Wed Mar 27 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 7000 FEET... * CHANGES...None except to split Tahoe and Mono Warnings. * WHAT...Periods of heavy snow. 6 to 12 inches just west of Hwy 395 including the town of Mammoth Lakes, 4 to 6 inches along Hwy 395, with lower amounts below 7000 ft. Winds gusting as high as 50 mph, with Sierra ridge gusts up to 100 mph. * WHERE...Mono County. * WHEN...Through 11 PM PDT this evening. * ADDITIONAL DETAILS...Travel could be very difficult, especially along Hwy 395. Hazardous conditions likely impacting the morning and evening commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid travel if possible today, you could be stuck in your vehicle for many hours. If you must travel, prepare for long delays and carry an emergency kit with extra food, water and clothing. If you stay home, have a backup plan in case of power outages. The latest road conditions can be obtained by calling 5 1 1. && $$ http://www.weather.gov/reno
413 WWUS45 KREV 280544 WSWREV URGENT - WINTER WEATHER MESSAGE National Weather Service Reno NV 1044 PM PDT Wed Mar 27 2019 CAZ071-280645- /O.CAN.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Lassen-Eastern Plumas-Eastern Sierra Counties- 1044 PM PDT Wed Mar 27 2019 ...WINTER STORM WARNING IS CANCELLED... The threat for heavy snow has ended across the area with only a few light showers expected overnight. Please check with CalTrans for the latest on road conditions. $$ CAZ072-NVZ002-280645- /O.EXP.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Greater Lake Tahoe Area- 1044 PM PDT Wed Mar 27 2019 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING ABOVE 6500 FEET... The threat for heavy snow has ended across the area. Scattered snow showers will continue overnight with travel difficulties likely. Please check with CalTrans and NDOT for the latest on road conditions. $$ CAZ073-280645- /O.EXP.KREV.WS.W.0008.000000T0000Z-190328T0600Z/ Mono County- Including the city of Mammoth Lakes 1044 PM PDT Wed Mar 27 2019 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING ABOVE 7000 FEET... The threat for heavy snow has ended across the area. Scattered snow showers will continue overnight with travel difficulties likely. Please check with CalTrans for the latest on road conditions. $$ http://www.weather.gov/reno
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 25, 2:41 PM PDT, 44 minutes earlier.
Area forecast discussion, Mar 25, 2:41 PM PDT, 44 minutes before
Area Forecast Discussion
National Weather Service Reno NV
241 PM PDT Mon Mar 25 2019
.SYNOPSIS...
A series of late season storms will impact the region this week
with gusty winds, heavy mountain snow, and periods of valley rain.
The greatest impacts to travel in the Sierra and western Nevada
are expected late Tuesday night through Wednesday. Drier and
warmer conditions will likely return by the weekend.
&&
.SHORT TERM...
The main changes in the active short term period were a continued
reduction of snow accumulations for the mid-range elevations
(5000-7000 feet) as more of the heavier precip rates are anticipated
for the daytime hours on Wednesday. However, above 7000 feet in
the Sierra and above 5500 feet in northeast CA, we're still
expecting sufficient snowfall and travel impacts over higher
segments of most passes, so we will upgrade the watch to a Winter
Storm Warning from late Tuesday evening through Wednesday evening.
Before this main storm, a leading trough accompanied by a narrow
feed of deeper subtropical moisture is moving slowly across north
central CA, having produced between 0.40-0.70" of rain along parts
of the I-5 corridor in the northern Sacramento River valley. We've
also seen some locally strong wind gusts around 65 mph in parts
of northeast CA and briefly at US-395 Red Rock north of Reno, and
50-60 mph gusts along I-580 south of Reno. This isn't likely to be
a widespread strong wind event, so the ongoing Special Weather
Statement will be continued.
While forcing weakens tonight as this precip moves into northeast
CA, it doesn't completely go away, with the narrow moisture feed
remaining intact so we're keeping the high precip chances and the
Winter Weather Advisory in effect. This is a low end snow-producer
so we're not expecting much change from the original 2-5" snowfall
potential, mainly affecting higher northeast CA passes such as
Fredonyer, Yuba, and maybe CA-44 west of Susanville. As this
moisture band edges slowly south by early Tuesday morning, up to
6" of snow may also accumulate near the Sierra crest west of
Tahoe, and maybe an inch or so down to lake level. Much of this
snow is likely to have a difficult time sticking to relatively
warm pavement, so we're not planning any advisories for the Tahoe
area. A weak upper disturbance actually brings a bit more forcing
during the day Tuesday, with modest spillover rain showers into
parts of western NV, with a rain-snow mix continuing for the Tahoe
basin and parts of northeast CA. Moderately gusty winds of 30-40
mph will continue, with Sierra ridge gusts up to 70 mph (overall
speeds a bit lower than today).
After a break in most precip activity Tuesday evening, the main
wave of moisture associated with the storm system arrives late
Tuesday night, with peak precip rates likely during the day
Wednesday when forcing is maximized, along with favorable upper
jet dynamics lining up during the afternoon. Snowfall rates of
1-2"/hour are likely to be maintained for the higher elevations,
with even briefly higher rates possible in the afternoon as
convection west of the crest becomes embedded within the main
moisture band. We're still anticipating storm totals of 1-2 feet
along the Sierra crest above 7000 feet and 8-16" in northeast CA
above 5500 feet, although the high end possibility of 3 feet is
unlikely due to shorter storm duration. Below these elevations,
the amount of accumulating snow will drop off significantly, and
lake level areas around Tahoe/Truckee may end up with only a
couple new inches on the ground as the snow tapers from north to
south Wednesday evening. Some of these areas may still have snow
falling for several hours, but not sticking to paved surfaces.
For western NV, periods of spillover moisture are expected at
times on Wednesday, with precip amounts generally between
0.25-0.50" around Reno-Carson-Minden, and 0.25" or less for most
of west central NV. For parts of the Basin and Range, isolated
fast moving thunderstorm cells could form Wednesday afternoon as
the nose of the upper jet moves through, while milder temps in
these areas should allow for just enough instability for a few
lightning strikes, and locally heavier rainfall amounts. Rain may
end as a brief period of snow Wednesday evening above 5000-5500
feet in western NV but little or no accumulation is expected.
Gusty winds with speeds similar to today are anticipated,
although the increased presence of precip could reduce the
duration and extent of these winds. MJD
.LONG TERM...Thursday through Sunday...
A weak upper low crosses from west to east on Thursday, allowing
snow or snow pellet showers to continue across the eastern Sierra
and bringing a chance for showers to western NV. Breezy winds will
also continue through Thursday. Precipitation is expected to be
light, but snow levels will be lower and some of the showers could
produce a quick inch or two of snow above 5000 feet. Thus, brief
impacts to travel are possible Thursday as these showers bring
variable conditions throughout the day. Below 5000 feet snow
pellets or a rain/snow mix are possible.
Another weak upper low could bring yet another period of scattered
showers Friday, with the best chances north of I-80 during the
afternoon.
A high pressure ridge offshore should lead to partly cloudy skies
this weekend with warmer afternoon temperatures. Expect afternoon
temperatures in western NV in the 50s and 60s. However, there are
some indications a weak system could ride over the ridge by the
end of the weekend. This could bring a return of clouds and
possibly showers Sunday or Monday, especially for northern
California, but forecast confidence is very low. JCM
&&
.AVIATION...
A series of storms will impact the region through at least Thursday.
IFR/MVFR conditions and mountain obscurations are likely in the
Sierra tonight through Tuesday. At KTRK/KTVL/KMMH around an inch
of slushy snow is expected, with chances for light rain at
KRNO/KTRK. Ceilings and visibilities will degrade further early
Wednesday morning as a second wave of heavier precipitation moves
into the region. Moderate snow is possible at KTVL/KTRK/KMMH and
mostly rain at KRNO/KCXP.
Regarding winds, turbulence and occasional low level wind shear
will persist through this afternoon. Surface gusts peaking in the
30-40 kt range will also persist into this afternoon and then
should begin to decrease by 03z. Breezy/turbulent conditions
return Tuesday afternoon, but are not forecast to be as strong as
today. But then for late Tuesday night through Wednesday, another
period of stronger winds and turbulence is likely. JCM
&&
.REV Watches/Warnings/Advisories...
NV...Winter Storm Warning from 11 PM Tuesday to 11 PM PDT Wednesday
above 7000 feet in NVZ002.
Lake Wind Advisory until 8 PM PDT this evening for Lake Tahoe in
NVZ002.
Lake Wind Advisory until 8 PM PDT this evening for Pyramid Lake
in NVZ004.
CA...Winter Weather Advisory from 8 PM this evening to 8 AM PDT
Tuesday above 5000 feet in CAZ071.
Winter Storm Warning from 11 PM Tuesday to 11 PM PDT Wednesday
above 5500 feet in CAZ071.
Winter Storm Warning from 11 PM Tuesday to 11 PM PDT Wednesday
above 7000 feet in CAZ072-073.
Lake Wind Advisory until 8 PM PDT this evening for Lake Tahoe in
CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Mar 25, 1:37 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
137 PM PDT MON MAR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND GST 1 ESE MOUNT ROSE SUMMIT 39.31N 119.88W
03/25/2019 M101 MPH WASHOE NV MESONET
MESONET STATION SLIDE, MOUNT ROSE SUMMIT.
1230 PM NON-TSTM WND GST 9 NE CHALFANT 37.63N 118.26W
03/25/2019 M82 MPH MONO CA MESONET
MESONET STATION WMSRS, 9 NE CHALFANT.
1247 PM NON-TSTM WND GST 2 S MAMMOTH MOUNTAIN 37.63N 119.03W
03/25/2019 M72 MPH MONO CA MESONET
MESONET STATION MTH03, 1 S MAMMOTH MOUNTAIN.
1053 AM NON-TSTM WND GST 17 S PITTVILLE 40.81N 121.30W
03/25/2019 M67 MPH LASSEN CA MESONET
MESONET STATION LDRC1, 11 NE OLD STATION.
1230 PM NON-TSTM WND GST 5 SSE SIERRAVILLE 39.53N 120.33W
03/25/2019 M67 MPH SIERRA CA MESONET
MESONET STATION RNYC1, 4 SSE SIERRAVILLE.
1220 PM NON-TSTM WND GST 1 SW CONWAY SUMMIT 38.08N 119.20W
03/25/2019 M58 MPH MONO CA MESONET
MESONET STATION SE089, 1 SW CONWAY SUMMIT.
0200 AM HIGH SUST WINDS 9 NNW FRENCHMAN LAKE 40.04N 120.29W
03/25/2019 M58 MPH PLUMAS CA MESONET
MESONET STATION JDPC1, 9 NW FRENCHMAN LAKE.
0115 PM NON-TSTM WND GST 3 ENE VERDI 39.54N 119.93W
03/25/2019 M57 MPH WASHOE NV MESONET
MESONET STATION E1713, 3 ENE VERDI.
1235 PM NON-TSTM WND GST 2 NNE WASHOE CITY 39.35N 119.79W
03/25/2019 M57 MPH WASHOE NV MESONET
MESONET STATION GLCNV, 2 NNE WASHOE CITY.
1140 AM NON-TSTM WND GST 4 SSE PITTVILLE 41.00N 121.29W
03/25/2019 M55 MPH LASSEN CA MESONET
MESONET STATION PG144, 3 SSE PITTVILLE.
0105 PM NON-TSTM WND GST 9 SSW SUTCLIFFE 39.83N 119.64W
03/25/2019 M54 MPH WASHOE NV MESONET
MESONET STATION C8738, 8 SSW SUTCLIFFE.
1158 AM NON-TSTM WND GST 1 NNE WASHOE CITY 39.34N 119.80W
03/25/2019 M54 MPH WASHOE NV MESONET
MESONET STATION BCBNV, 1 NNE WASHOE CITY.
1138 AM NON-TSTM WND GST 4 E INCLINE VILLAGE 39.24N 119.88W
03/25/2019 M52 MPH WASHOE NV MESONET
MESONET STATION LVYN2, 4 E INCLINE VILLAGE.
0112 PM NON-TSTM WND GST 8 S RENO 39.43N 119.80W
03/25/2019 M51 MPH WASHOE NV MESONET
MESONET STATION AS679, 7 S RENO.
1227 PM NON-TSTM WND GST 5 SSW SPARKS 39.48N 119.77W
03/25/2019 M49 MPH WASHOE NV ASOS
ASOS STATION RNO, RENO AIRPORT.
1022 AM NON-TSTM WND GST 3 NNE MEYERS 38.90N 119.99W
03/25/2019 M46 MPH EL DORADO CA ASOS
ASOS STATION TVL, SOUTH LAKE TAHOE AP.
&&Special weather statement, Mar 25, 3:15 PM PDT, 10 minutes before
Special Weather Statement National Weather Service RENO NV 315 PM PDT Mon Mar 25 2019 CAZ070>073-NVZ001>005-261200- Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County- Mineral and Southern Lyon Counties-Greater Reno-Carson City- Minden Area-Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 315 PM PDT Mon Mar 25 2019 ...Spring Storms to Bring Wind and Snow Impacts This Week... A series of weak-moderate spring storms will bring weather impacts to the Sierra and Western Nevada at times through Thursday. * If wind is your worry: Gusty winds will continue through this evening, with another round of stronger winds likely for Wednesday. Travel impacts on wind prone roads such as Highway 395/I-580 along with increased turbulence can be expected. This does not appear to be a major damaging wind scenario. Tuesday will be breezy too, but overall wind speeds won't be as strong. * If snow is scary: The strongest storm is expected to impact the region late Tuesday night through Wednesday. Heavy wet snow will affect travel in the Sierra, especially at pass elevations, with less certain impacts into mountain communities and Western Nevada foothills between 5500 and 7000 feet. The Wednesday morning and evening commutes could be problematic in the mountains. Lighter snow may affect travel in the Sierra and Northeast California late tonight into Tuesday morning, but travel impact risks are lower. Scattered snow and pellet showers are forecast Thursday region-wide but impacts will be localized and short lived. * If flooding is your fear: Wednesday is worth watching but not overly concerning. A period of spillover rains will impact Western Nevada valleys and cities Wednesday, leading to some rises on creeks plus minor and temporary flooding of poor drainage areas. Rain could lead to a slow commute Wednesday morning. http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:29 AM PDT | Winter Weather Advisory | REV | Lassen, Plumas, Sierra | 28 hr |
Nearby
Winter Storm Warnings in California, 2019Winter Storm Warnings in Nevada, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.